Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are nausea, dizziness and dry mouth side effects of Norfloxacin pill?

Answered by
Dr.
Dr. Kerry Pottinger

Pain Medicine & Palliative Care Specialist

Practicing since :1983

Answered : 1337 Questions

default
Posted on Thu, 12 Dec 2013 in Infections
Question: On October 31 I had a hip joint replacement operation. Because of consequent problems with my bladder, I thought I might have a UTI. Therefore last Tuesday I went to the doctor who gave me a prescription for Norfloxacin 400 mg. I was quite nauseated the first day and after that OK. But last night I became extremely nauseated and dizzy and was drinking glass after glass of water, my mouth feeling dry a few minutes after each glass. (a classic sign of poisoning I think). I did not take the Norfloxacin pill. I feel OK today. On Thursday of last week I learned that the urine test was NEGATIVE for UTIs. Here is my question: Was it XXXXXXX for me to stop the pills when I had only one day left? If so, should I try to start up again?
doctor
Answered by Dr. Kerry Pottinger 36 minutes later
Brief Answer: Not XXXXXXX to stop. Detailed Answer: Hi, Thank you for using Healthcare Magic. The side-effects you experienced of nausea and dizziness are some of the commonest side-effects associated with Norfloxacin occurring in up to 1 in 10 people. The dry mouth you experienced and needing to drink water is not a sign of poisoning so you do not need to worry about this. It is OK that you stopped the Norfloxacin one day early due to the side-effects. In view of the negative urine test you do not need to re-start it. If you continue to drink large volumes of water and still feel you have a problem with your bladder, I suggest you see your doctor to discuss the possibility of diabetes as sometimes the first sign is thirst. However, if you now feel back to normal then I think you can put this behind you and continue your recovery from your hip replacement. I wish you good health. Regards, Dr K A Pottinger, MBChB FRCA
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

Recent questions on  Hip replacement

doctor1 MD

I have been dealing with arthritis since I was 25. I am now 65. I have had one hip replacement. I have it in my hands,feet,hips,lower back and now my shoulders. I am in a great deal of pain. My doctor only prescribes extended relief Tylenol. I keep telling him I need something stronger because Tylenol doesn t even touch the pain I am in. I use to walk a lot now my feet hurt so bad I have given it up. Plus I rode my bike too but now find it hurts my back too. Any suggestions on pain medications?

doctor1 MD

Hi I have been running like crazy taking care of my husband who just got a hip replacement on May 27. I ve had bouts of constipation. I take magnesium 400 mg. grape seed 200 mg. fish oil (frozen to avoid repeating) & I take Kiefer several times a week that I make. We also only drink raw milk. When I take the fish oil at time I do get loose stools but not that bad. I m on Percocet for knee pain but only a few a week. Over the last week I ve noticed a little mucously/blood in my stool. It ranges from red to a little darker. I know Keifer can cause a cleansing effect & even get rid of parasites but again I only take it a few times a week. I ve been tired but then I ve been doing too much taking care of my husband. I ve done stool cultures that I sent in which were ok but never had a colonoscopy. I did have a Sigmoidoscopy about 20 years ago.

doctor1 MD

i have been on tramadol for 7 years now, after a hip replacement. i stoped taking it 2 weeks ago, as i think i am addictive to it and really don t have any pains. however i am feeling very lightheaded, most of the day, very tired and unable to function as well as i usually do. i am 84 and usually function much better than this. everything is an effort what to do? and how long will it take to recover?

doctor1 MD

my husband has serious leg pain. It's down the front of his legs when he coughs, and along the side of the thigh much of the day. He had a hip replaced and never has been free of pain when walking. He rides the stationary bike daily, but won't do...

doctor1 MD

My 85 year old father underwent a minimally invasive posterior lateral hip replacement 15 days ago and has done well . Last night he was up 4 times urinating and found it difficult a few times makiing it to toilet without wetting pants. He does...

doctor1 MD

My wife suffered a severe broken hip 12 months ago and has a plate inserted. The plate has now moved and surgery is planned to remove the plate. The medical team thought there was insufficient bone strength for my wife to weight bear, so she has...

doctor1 MD

My mother had hip replacement surgery on Friday and now her epigloptis does not work correctly with each swallow. Sometimes she coughs, usually after drinking water, and the barium swallow shows the pigloptis moves sometimes and sometimes it doesn t.She has a small throat and has had it stretched once so she can swallow pills. A childs instrument had to be used to streatch her throat.Since this started after surgery could the tube that was put down her throat had caused this? Will this go away on its own or will it require medication or surgery?Thank you